Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 15, 2016, 8:49 PM EDT for Lake County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 15, 2016, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WWUS82 KMLB 160049
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
849 PM EDT FRI JUL 15 2016
FLZ044-045-160130-
NORTHERN LAKE COUNTY FL-ORANGE FL-
849 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE AND CENTRAL
LAKE COUNTIES UNTIL 930 PM EDT...
AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT DORA...MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
APOPKA...EUSTIS...TAVARES...MOUNT PLYMOUTH AND CASSIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2896 8171 2896 8166 2901 8166 2905 8161
2886 8138 2867 8161 2870 8166 2878 8166
2878 8169 2879 8172 2885 8180
TIME...MOT...LOC 0048Z 126DEG 7KT 2885 8161
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:57 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 15, 3:57 PM EDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 357 PM EDT FRI JUL 15 2016 .DISCUSSION...East Coast Sea Breeze boundary progressing inland beyond western portion of coastal counties at this time. Isolated thunderstorms developing along boundary. Interaction with additional boundaries across interior counties during late afternoon and early evening should result in an increasing/scattered coverage of storms, with a few possibly lingering into late evening...mainly far inland. Moisture profiles suggest locally strong downburst winds with deepest convection. Otherwise...fair and warm with overnight lows at degrees above climo. Saturday...low level ridge axis continues to shift slightly northward to central/northern CWA. Expect a little more E flow over southernmost counties with SE flow farther north. Consistency in model solutions with moisture depth remaining a little below normal for mid July...with another afternoon of scattered 30/40 POP coverage...highest inland where greatest boundary covergence will take place. A few storms may linger into the early evening far inland. Near climo Max temps along the coast and 2-3 degrees above normal inland. Sun-Thu...Very strong mid/upper level high pressure will build over the central CONUS through the period while the Bermuda ridge axis will remain north of central FL. This will provide surface to mid level onshore flow, while upper level northeast flow will cause some subsidence/dry air aloft to linger. Bands of higher moisture will move east to west across the area, so timing of days with higher PoPs will be difficult to discern in the models. However, this type of pattern favors the west side of the peninsula for highest afternoon/evening rain chances/amounts. Coastal sections will have their chances mainly during the night/morning. Towards the end of next week, greater deep layer moisture is possible as a mid/upper level trough drops down the eastern seaboard. Until we start getting a higher coverage of rainfall, lows will remain several degrees above normal in the mid-upper 70s. Onshore flow should keep coastal max temps close to normal, around 90, while interior max temps remain slightly above normal in the lower-mid 90s. && .AVIATION...VFR for coastal TAF sites overnight, local MVFR for inland sites mainly through early evening with VCTS from scattered thunderstorms. VCTS due to scattered mainly inland thunderstorms Satuday...especially after 18Z. && .MARINE...Ridge axis across south/central marine area will promote light SE/E flow into Saturday...enhanced by SE afternoon sea breezes near 10 kt close to the coast. Seas 1-2 ft nearshore overnight and 2-3 feet offshore. Weekend...The axis of the Bermuda high pressure ridge will shift north of the area and provide an east/southeast wind flow. Speeds look to be 10 knots or less except maybe 12-13 knots in the south. Seas 2-3 feet. The chance of westward moving showers/storms looks low. Mon-Wed...Continued onshore flow indicated, with speeds probably picking up slightly to 10-15 knots. Seas around 3 feet except 3-4 feet well offshore. Rain chances should increase. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 76 90 / 10 30 10 30 MCO 75 94 76 93 / 10 40 10 40 MLB 77 91 78 90 / 10 30 10 30 VRB 76 91 77 90 / 10 30 10 20 LEE 77 95 77 94 / 20 40 20 40 SFB 75 94 76 94 / 10 30 10 40 ORL 76 93 77 93 / 10 40 10 40 FPR 75 90 76 90 / 10 30 20 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && SHORT TERM/LONG TERM...Spratt AVIATION...Volkmer Radar/DSS...Weitlich
Hazardous weather outlook, Jul 15, 8:00 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 800 AM EDT FRI JUL 15 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 800 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP AS THE EAST COAST SEA BREEZE MOVES INLAND ACROSS THE SPACE AND TREASURE COASTS THROUGH EARLY AFTERNOON. STORMS WILL CONTINUE TO DEVELOP TOWARD THE NORTH AND WEST THROUGH THE AFTERNOON...BECOMING SCATTERED IN COVERAGE AND FOCUS ON INTERIOR AREAS FROM OKEECHOBEE COUNTY NORTHWARD TO LAKE COUNTY...IN GENERAL VICINITY OF THE FLORIDA TURNPIKE. THE MAIN THREATS FROM STORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STORMS RESULTING FROM BOUNDARY COLLISIONS MAY PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. .FLOOD IMPACT... AFTERNOON AND EARLY EVENING STORMS LOCATED WELL INLAND MAY PRODUCE LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES DUE TO SLOW MOVEMENT AND STORM MERGERS. THIS COULD RESULT IN SOME TEMPORARY PONDING FOR LOW-LYING SPOTS. .EXCESSIVE HEAT IMPACT... ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE PEAK HEAT INDEX VALUES BETWEEN 100 AND 105 THIS AFTERNOON GENERALLY ACROSS INLAND AREAS AWAY FROM THE COAST. IF YOU WILL BE OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN. .MARINE THUNDERSTORM GUST IMPACT... SOME GUSTY WINDS FROM THUNDERSTORM OUTFLOWS ARE POSSIBLE ALONG THE SPACE AND TREASURE COASTS THROUGH LATE THIS MORNING. OTHERWISE...STORMS ARE EXPECTED TO DEVELOP OVER LAND AND AFFECT MAINLY INLAND LAKES. A FEW OF THESE MAY PRODUCE WIND GUSTS AROUND 35 KNOTS AND FREQUENT LIGHTNING STRIKES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO ISOLATED LIGHTNING STORMS REMAIN IN THE FORECAST THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...ESPECIALLY OVER THE INTERIOR. ANY SUMMER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/JOHNSON
In the hours before
Special weather statement, Jul 15, 8:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
800 PM EDT FRI JUL 15 2016
FLZ041-044-045-144-160045-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
800 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 845 PM EDT...
AT 758 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLERMONT...OR NEAR GROVELAND...MOVING NORTHWEST AT 10 MPH.
ADDITIONAL STRONG STORMS MAY DEVELOP INTO NORTHERN LAKE AND
NORTHWEST VOLUSIA COUNTY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
APOPKA...LEESBURG...EUSTIS...TAVARES AND MOUNT DORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY OCCUR WITH THESE STORMS...LEADING TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
&&
LAT...LON 2873 8195 2896 8182 2896 8166 2905 8166
2906 8164 2925 8164 2935 8158 2939 8144
2938 8142 2926 8142 2926 8134 2917 8129
2835 8177 2836 8179 2836 8186 2835 8186
2841 8196
TIME...MOT...LOC 2358Z 130DEG 7KT 2855 8176
WEITLICHSpecial weather statement, Jul 15, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
849 PM EDT FRI JUL 15 2016
FLZ044-045-160130-
NORTHERN LAKE COUNTY FL-ORANGE FL-
849 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE AND CENTRAL
LAKE COUNTIES UNTIL 930 PM EDT...
AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT DORA...MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
APOPKA...EUSTIS...TAVARES...MOUNT PLYMOUTH AND CASSIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2896 8171 2896 8166 2901 8166 2905 8161
2886 8138 2867 8161 2870 8166 2878 8166
2878 8169 2879 8172 2885 8180
TIME...MOT...LOC 0048Z 126DEG 7KT 2885 8161
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:00 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jul 15, 8:17 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 27 min |
| Jul 16, 5:53 PM EDT | Special Weather Statement | MLB | Lake | 82 min |
| Jul 16, 7:16 PM EDT | Special Weather Statement | MLB | Lake | 59 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.